View Full Version : Abilify (as add-on therapy for depression)


netsavy006
05-20-08, 08:41 PM
Does anyone here use abilify as an add on medication to antidepressants? How is it working for you? What dosage are you on? What side effects do (did) you get?

Zoie
05-21-08, 01:13 PM
I have abilify (0.5 mg) for anxiety to go along with lamictal for BP.

If I don't have food with it, I become really out of it. Last time I sat laughing for like 3 minutes straight and didn't know why I was laughing. And I became really tired and out of it after a few hours.

For the most part, when I take it I just don't care about things. I can relax and everything is just ok.

Hope that helps

SuperChan
05-21-08, 04:51 PM
I have abilify (0.5 mg) for anxiety to go along with lamictal for BP.

Hey Zoie, I think you mean you have Ativan.

I currently take Lamictal and Abilify together. It is ok, but it makes me really tired. I don't feel like i can focus either. I am hoping the doc will give me something for focus/concentration. Good luck, Net.

Keep us posted.

tom888
05-23-08, 07:22 PM
i am not a pdoc, but it sounds good in your case! (i was on 15mg/day but did not a feel a thing)

www.abilify.com

INDICATIONS: ABILIFY is indicated for:


Add-on treatment to antidepressants for major depressive disorder in adults
Acute and maintenance treatment of adults with manic or mixed episodes associated with Bipolar I Disorder
Acute treatment of pediatric patients 10 to 17 years of age with manic or mixed episodes associated with Bipolar I Disorder
Treatment of schizophrenia in adults and adolescents 13 to 17 years of age

Zoie
05-23-08, 07:30 PM
SuperChan,

Thanks, I always get those two mixed up.

hockeygurlx1
07-08-08, 07:48 PM
I was on Abilify with my Lamictal, Adderall, and Zoloft.. I had been on Lamictal, Abilify, and Zoloft for some time and recently added the Adderall and weened off the Abilify.

It worked ok. However, I had really bad problems with the side effects. I had gained a significant amount of weight quickly (30 pounds!!!) and my General Practitioner was concerned so he researched the medicine. Abilify has the potential (from what he found) to make a person gain upwards of 10% of their body weight.

I quickly called me doctor and stopped taking it permenantly.

I'm not saying everyone will have this problem. But it was definatly disheartening to me and made me more depressed. As a 21 year old female, 30 pounds can ruin self-esteem.